FDA Safety Alert: NSAIDS

The Food and Drug Administration (FDA) has issued a communication strengthening an existing warning label that non-aspirin nonsteroidal anti-inflammatory drugs (NSAIDs) increase the chance of a heart attack or stroke. This includes prescribed and over-the-counter non-aspirin NSAID labels.

Many people with hepatitis C suffer from extrahepatic conditions of hepatitis C and may take NSAIDs or medications that contain NSAIDs.

In a related story it was found there was an increased risk of intracranial bleeding when taking non-steroidal anti-inflammatory drugs (NSAIDs)—ibuprofen and aspirin—during the first 30 days of taking a new prescription of an anti-depressant.  This was more common in men than in women.  (BMJ. Published online July 14, 2015.)

Read this FDA communication carefully. Talk with your medical provider about what you should take, how often and what are the alternatives that are safe to take.

http://www.fda.gov/Drugs/DrugSafety/ucm451800.htm

Labels: ,